Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abacavir - Coronary Disease
Apr 18, 2008

Is there there any connection between Abacavir and Coronary disease? And if so what advice is the manufacturer currently offering?

Response from Dr. Henry

Recent data from the DAD study noted an increased risk for a heart attack in patients that were taking abacavir within the preceding 6 months. The overall risk for a heart attack was small and concentrated among persons at high risk for a heart attack. Increased risk was also seen (to a lesser degree) for patients taking ddI or 3TC. No comparative data was available for patients taking tenofovir which usually would be the preferred alternative drug to abacavir. Also, for little of the population was HLA B5701 testing done which is now recommended before starting abacavir. Focusing on standard risk factors for heart attack remains a high priority while considering switching off abacavir is something to consider perhaps in patients with persistent very high risk for a heart attack. Overall data remains very limited and preliminary so it seems premature to broadly switch off abacavir until more relevant data is available. KH



Previous
stoping meds
Next
Interaction between HIV medication and Viagra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement